Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 7, 2002, 12:22 PM CDT for Dallas County, Polk County, Webster County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2002, 12:22 PM CDT (17:22 UTC)
- Expired
- May 7, 2002, 12:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dallas County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 38 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:25 PM CDT | Hail 0.88 | Pleasant Hope, MO | |
| May 7, 12:30 PM CDT | Hail 0.75 | Olive, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 071722 SVRSGF MOC059-167-225-071745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT TUE MAY 7 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI SOUTHEASTERN POLK COUNTY IN SOUTHWEST MISSOURI SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 1245 PM CDT * AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT HOPE...OR 13 MILES SOUTHEAST OF BOLIVAR...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... POLK...DALLAS AND WEBSTER COUNTIES. THE TOWNS OF OLIVE...MARCH...ELKLAND AND CHARITY ARE ALSO IN THE PATH OF THIS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3757 9333 3741 9334 3742 9287 3758 9286 GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:30 AM CDT, 52 minutes earlier.
Area forecast discussion, May 7, 11:30 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 AM CDT TUE MAY 7 2002 UPDATED ZONES FOR AFTERNOON WORDING AND ONGOING CONVECTION WHICH IS SLOWLY MOVING SOUTHWARD INTO THE SOUTHERN CWA. OUTFLOW BOUNDARY CURRENTLY MOVING THROUGH SGF WITH LITTLE OR NO CAP PRESENT OVER SOUTHERN MISSOURI. EXPECT AT LEAST SOME CONVECTION TO CONTINUE THROUGH MID AFTERNOON BEFORE CALMING DOWN. NUMEROUS FLASH FLOOD WARNINGS HAVE BEEN ISSUED AND WITH CURRENT TRENDS OF NEW DEVELOPMENT OVERNIGHT...EXPECT TO REISSUE A FFA OVER THE CWA BY THIS AFTERNOON. HAVE UPDATED EXTENDED ISC GRIDS. NO MAJOR CHANGES EXPECTED. .SGF... MO...NONE KS...NONE JLT
In the hours before
Local storm report, May 7, 8:06 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 2 N ROLLA MO FLOOD
05/07/02 PHELPS THE PUBLIC REPORTED E
HIGHWAY NORTH OF ROLLA
FLOODED AND IMPASSBLE.Local storm report, May 7, 8:35 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM FT SCOTT KS .75 INCH HAIL
05/07/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 7, 8:54 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HIATTVILLE KS .88 INCH HAIL
05/07/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 7, 9:02 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 2 N ROLLA MO FLOOD
05/07/02 PHELPS THE PUBLIC REPORTED E
HIGHWAY NORTH OF ROLLA
FLOODED AND IMPASSBLE.Local storm report, May 7, 9:22 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 2 W NEVADA MO .75 INCH HAIL
05/07/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 7, 12:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM 4 N DEDERICK MO FLOOD
05/07/02 VERNON HWY AA COVERED WITH
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WWUS30 KSGF 071720
LSRSGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM NEVADA MO FLOOD
05/07/02 VERNON UNDERPASS FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 50 min |
| May 7, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 53 min |
| May 7, 1:04 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 56 min |
| May 7, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 59 min |
| May 7, 1:43 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Hickory, St. Clair | 62 min |
| May 7, 1:52 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| May 7, 1:58 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 47 min |
| May 7, 2:08 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 52 min |
| May 7, 2:25 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 65 min |
| May 7, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 61 min |
| May 7, 2:56 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 49 min |
| May 7, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 44 min |
| May 7, 5:31 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| May 7, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
| May 7, 9:05 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 55 min |
| May 7, 9:17 AM CDT | Flash Flood Warning | SGF | Benton, St. Clair | 6 hr |
| May 7, 9:30 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 60 min |
| May 7, 10:11 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 49 min |
| May 7, 10:38 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 7, 11:00 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 30 min |
| May 7, 12:46 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| May 7, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 43 min |
| May 7, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 42 min |
| May 7, 1:53 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
| May 7, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| May 7, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 53 min |
| May 7, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 46 min |
| May 7, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 66 min |
| May 7, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| May 7, 6:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.